Announcement

Collapse
No announcement yet.

Mild sweating/AD cause?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Mild sweating/AD cause?

    Okay, I have a cold feeling/sweating while seated mystery. I can't find a reason. Bowels fine (had "Fun Day" this morning, all cleaned out), Foley clear and draining, cushion okay, doodads not squished, no sores, no UTI, etc. It isn't pouring sweating or close to that, BP is okay, sweating seems more on my right side.

    I don't recall if I posted this before - a search didn't find a post by me on this.

    Thanks for any ideas.
    Alan

    Proofread carefully to see if you any words out.

    #2
    I am a c6/7 complete quad. Sometimes I have this same kind of low level autonomia when I have shoulder and wrist pain from over doing it or my position in the chair is just not quite right, slouching etc.

    All the best,
    GJ

    Comment


      #3
      Alan, if your blood pressure is OK, it most likely is not AD. Some people with SCI just sweat inappropriately. Excessive inappropriate sweating can also sometimes be associated with a syrinx.

      (KLD)
      The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

      Comment


        #4
        I'm told I have small syrinxes at C-4 and C-6, and ongoing scar formation between them, and sensation and function changes, but they're not growing and there's nothing to be done surgically. I'm a medical mystery.
        Alan

        Proofread carefully to see if you any words out.

        Comment


          #5
          This started after my 2.5 weeks in bed due to my dead chair. Spine curve related, maybe?
          Alan

          Proofread carefully to see if you any words out.

          Comment


            #6
            Alan, I had the same symptoms a few years ago. And it took me awhile to figure it out. I was getting a corn on my foot and it was the shoe causing the problem.

            Comment


              #7
              We still can't find a cause (it isn't the Foley issue, because the problem began before the Foley problems did, and happens even the Foley is flowing.) No corn, no open sores.

              If I go nuts, it won't be a medication side effect.
              Alan

              Proofread carefully to see if you any words out.

              Comment


                #8
                For AD (which would require a blood pressure elevation too, not just sweating) causes to rule out would include:

                • Urinary causes can include stones, cysts, high bladder pressures, etc. including UTIs.
                • Bowel/GI causes would be next to check: constipation, inflammed hemorrhoids, gall bladder problems, etc.
                • Next would be skin breakdown, ingrown toenails, burns, or infection, orthopedic (fractures, HO, etc.), etc.

                Excessive sweating without blood pressure elevation can be related to infections or to a syrinx.

                (KLD)
                The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                Comment


                  #9
                  Thank you for the list.

                  I plan to send in a urine sample tomorrow after today's latest Foley change, but I haven't had any fever (I've been at my usual winter level 97 degrees, sometimes a bit lower or higher.)
                  Alan

                  Proofread carefully to see if you any words out.

                  Comment


                    #10
                    I use to have severe sweating. My shirts would literally be soaked with sweat. My doctor prescribed me Oxybutynin which is also used to treat bladder spams and it completely eliminated the problem.

                    Comment


                      #11
                      Originally posted by alan View Post
                      This started after my 2.5 weeks in bed due to my dead chair. Spine curve related, maybe?
                      Alan,

                      You said you sweat while seated. Is it constant, and goes away when you are lying down? I don't have an answer...just wanted to make sure it is constant while seated. Did anything else change when you started using the chair again?

                      I too have used oxybutanin in the past to mask or tolerate sweating. It's a positive side effect (but also caused dry mouth, constipation, and fatigue for me).
                      "Cherish your tears. If you can cry, you still have some humanity left, and you are reclaiming more of it." -- David Kelly


                      Comment


                        #12
                        Using anticholenergics to mask AD symptoms such as sweating should ONLY be used when the cause of the AD is known, and also treated. The cause can in and of itself be dangerous and even life threatening, and masking symptoms could lead to a disasterous outcome.

                        (KLD)
                        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                        Comment


                          #13
                          Originally posted by dnvrdave View Post
                          Alan,

                          You said you sweat while seated. Is it constant, and goes away when you are lying down? I don't have an answer...just wanted to make sure it is constant while seated. Did anything else change when you started using the chair again?

                          I too have used oxybutanin in the past to mask or tolerate sweating. It's a positive side effect (but also caused dry mouth, constipation, and fatigue for me).
                          Yes, it goes away when I lay down.

                          My ongoing deterioration continues - maybe that's part of it.
                          Alan

                          Proofread carefully to see if you any words out.

                          Comment


                            #14
                            The sweating has gotten worse, along with the upper back pain, as my arm use becomes more difficult. Bah.
                            Alan

                            Proofread carefully to see if you any words out.

                            Comment


                              #15
                              These are possible symptoms of your syrinx's changing. I would encourage you to call your doc and let him know the changes.
                              CKF
                              The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                              Comment

                              Working...
                              X